MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SLIDE/FIXED HAMMER 700 GRAMS; HAMMER, SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SLIDE/FIXED HAMMER 700 GRAMS; HAMMER, SURGICAL
Model Number 03.010.056
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that after washing at the sterile processing department on (b)(6) 2019, the wooden handle of the slide/fixed hammer broke/split.There was no patient involvement.This report is for a slide/fixed hammer 700 grams.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a device history record (dhr) review was conducted: part number: 03.010.056, synthes lot number: 4771166, supplier lot number: n/a, release to warehouse date: 05oct2004, expiration date: n/a, manufactured by synthes brandywine.Mrr was generated during production for 1 part with scuff mark on od, and 2 parts with excessive heat that stain.All 3 parts were returned and scrapped.This non-conformance is not relevant to the complaint condition since it is not related to after washing at the sterile processing department wooden handle of slide/fixed hammer broke/split.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.H3, h6: a product investigation was conducted.Visual inspection: the slide hammer was received at the us cq.The handle of the device was received separated from the main assembly in two halves, split down its vertical axis.The two (2) 3mm diameter dowel pins that would secure the handle to the shaft were not received.The hammer had signs of wear from typical usage, such as scratches and dents on the head.The faces of the head had a brownish yellow discoloration around the recess.No other issues were identified with the returned portions of the device.Dimensional inspection: handle thickness was measured and was conforming as per relevant drawing.Manufacturing record evaluation: the received device (part # 03.010.056 lot # 4771166) was manufactured at the synthes brandywine site on 05 october 2004.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Conclusion: the complaint was confirmed for the slide hammer.The handle of the hammer was split in two (2) pieces down its vertical axis.The dowel pins used to hold the handle to the shaft were missing from the assembly.The hammer was covered in scratches, and the faces of the head had many small dents and discoloration.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.While no definitive root cause could be determined, it is possible that the device encountered unintended forces.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SLIDE/FIXED HAMMER 700 GRAMS
Common Device Name
HAMMER, SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8736075
Report Number2939274-2019-58861
Device Sequence Number16787331
Product Code FZY
UDI-Device Identifier10886982067289
UDI-Public(01)10886982067289
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.056
Device Catalogue Number03.010.056
Device Lot Number4771166
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2019
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1